Incidence of acute phase adverse events following denosumab or intravenous bisphosphonates: Results from a randomized, controlled phase II study in patients with breast cancer and bone metastases

Cynthia Campbell-Baird, Allan Lipton, Makan Sarkeshik, Haijun Ma, Susie Jun

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Acute phase reactions, defined as mild to moderate flu-like symptoms, are associated with intravenous bisphosphonate (IV BP) initiation. In this report, we compared the incidence of flu-like syndrome and other acute phase adverse events (AEs) occurring 3 days or 4 weeks after initiation of subcutaneous denosumab (every 4 weeks [30, 120, or 180 mg] or every 12 weeks [60 or 80 mg]) or IV BP (every 4 weeks) in patients with advanced breast cancer and bone metastases naïve to IV BPs enrolled in a randomized, phase II, partially blinded study. Denosumab-treated patients experienced fewer acute phase AEs than those receiving IV BPs both within the first 3 days (denosumab 9%, IV BP 33%; P = 0.0001) and 4 weeks following treatment initiation (denosumab 27%, IV BP 49%; P = 0.0059). Phase III trials of denosumab in cancer and bone metastases are ongoing.

Original languageEnglish (US)
Pages (from-to)85-89
Number of pages5
JournalCommunity Oncology
Volume7
Issue number2
DOIs
StatePublished - Jan 1 2010

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Hematology
  • Oncology

Cite this